Separation of nonconvex sets with general augmenting functions

Angelia Nedić, Asuman Ozdaglar

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

In this paper, we consider two geometric optimization problems that are dual to each other and characterize conditions under which the optimal values of the two problems are equal. This characterization relies on establishing separation results for nonconvex sets using general concave surfaces defined in terms of convex augmenting functions. We prove separation results for augmenting functions that are bounded from below, unbounded augmenting functions, and asymptotic augmenting functions.

Original languageEnglish (US)
Pages (from-to)587-605
Number of pages19
JournalMathematics of Operations Research
Volume33
Issue number3
DOIs
StatePublished - Aug 1 2008

    Fingerprint

Keywords

  • Augmenting functions
  • Recession directions
  • Separation of nonconvex sets

ASJC Scopus subject areas

  • Mathematics(all)
  • Computer Science Applications
  • Management Science and Operations Research

Cite this